Hail, Barber
- When
- April 22, 1:00 PM CST
- Where
- Barber County, 8 mi WNW of Medicine Lodge
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.333, -98.717
3 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Apr 22, 1:37 AM CST, 11 hours 23 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
237 AM CDT SUN APR 22 2001
FORECAST CHALLENGES TODAY ARE WINDS AND HOW WARM WE CAN GET AFTER
LINE OF STORMS GOES THROUGH.
STRONG UPPER LOW STARTING TO TAKE NORTHEAST TURN AND MODELS IN
FAIRLY GOOD AGREEMENT ON PROGRESSION. LOW LEVEL MOISTURE HAS
RETURNED ACROSS ALL AREA AND WE ARE PRIMED AND READY TO GO WITH
ANOTHER ROUND OF SEVERE THUNDERSTORMS. VERY STRONG SHEAR AND
UPPER FORCING SHOULD GIVE A SQUALL LINE THAT MAY FORM A FEW BOW
ECHOES. MAIN SEVERE THREAT WILL BE HIGH WINDS. CURRENT THINKING
BASED ON FRONT EDGE OF PVA WOULD GIVE LINE OF STORMS FIRST IN
FAR WEST FROM ELKHART TO SYRACUSE BY 5 AM, THEN MEADE TO DDC AND
NORTH AROUND 10 AM. FINALLY EXITING MED LODGE TO SAINT JOHN BY
1 OR 2 PM. AFTER SQUALL LINE GOES THRU SHOULD HAVE GOOD AREA OF
SUNSHINE WITH DRY SLOT. TEMPS IN WARM SECTOR SHOULD MAKE 70S. WILL
ADJUST CURRENT HIGHS UP TO AROUND 70 TO 75 ALL AREAS. ALSO VERY
STRONG WINDS SHOULD BE BOTH AHEAD AND BEHIND SQUALL LINE. SOME
PLACES MAY APPROACH HIGH WIND WARNING CRITERIA BEHIND LINE OF
STORMS. FOR NOW WILL JUST GO WITH A WIND ADVISORY ALL CWA. AS FOR
POPS EVERYBODY SHOULD GET SOME PRECIP SO NEAR 100 POP.
TONIGHT STRONG COLD FRONT WILL GO THROUGH ALL AREAS WITH WINDS
STILL FAIRLY STRONG. MAY NEED A WIND ADVISORY FOR TONIGHT. WILL ALSO
LEAVE SMALL POPS GOING FOR ANY WRAP AROUND PRECIP AND CONVERGENCE
ALONG COLD FRONT. WILL KEEP HIGHEST POPS IN NORTH CLOSER TO UPPER
LOW AND WRAP AROUND. LOWS LOOK TO BE IN MID 30S TO MID 40S WITH
GOOD MIXING.
ON MONDAY COULD STILL BE WINDY IN EAST CWA IN THE MORNING. SKIES
SHOULD BE PARTLY CLOUDY WITH TEMPS FROM 60 TO 65. GUID AND PREVIOUS
FORECAST LOOK ON TRACK.
PRELIMINARY GUIDANCE FOR COORDINATION ONLY. OFFICIAL FORECASTS ARE
CONTAINED WITHIN THE DODGE CITY ZONE FORECAST.
DDC 072/037 062/035 073 +30
GCK 072/036 064/034 074 +30
EHA 072/034 066/035 076 520
LBL 073/036 065/035 075 +20
HYS 072/036 060/033 071 +41
P28 075/045 063/038 074 +20
.DDC...WIND ADVISORY ALL CWA.
KSZ030-031-043>046-061>066-074>081-084>090
KRUSE/MCCAMMONPRELIMINARY LOCAL STORM REPORT...CORRECTED DATE
NATIONAL WEATHER SERVICE DODGE CITY, KS
819 AM CDT SUN APR 22 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0710 PM 2NW HANSTON KS 1.75 INCH HAIL
04/21/01 HODGEMAN
0715 PM RUSH CENTER KS .75 INCH HAIL
04/21/01 RUSH
0722 PM 4W BURDET KS 1.00 INCH HAIL
04/21/01 HODGEMAN
0722 PM BURDETT KS 1.00 INCH HAIL
04/21/01 PAWNEE
0745 PM 1E RUSH CENTER KS 1.00 INCH HAIL
04/21/01 RUSH
0803 PM BISON KS 1.75 INCH HAIL
04/21/01 RUSH
0807 PM 3SE RUSH CENTER KS TORNADO
04/21/01 RUSH DAMAGE UNKNOWN
0809 PM 5SE RUSH CENTER KS TORNADO
04/21/01 RUSH
0833 PM 1.5E TIMKEN KS TORNADO
04/21/01 RUSH DAMAAGE UNKNOWN
0840 PM RUSH CENTER KS 1.00 INCH HAIL
04/21/01 RUSH
0848 PM 5W BURDET KS 2.50 INCH HAIL
04/21/01 HODGEMAN
0910 PM 5E SUBLETTE KS .75 INCH HAIL
04/21/01 HASKELL
0927 PM COPELAND KS .88 INCH HAIL
04/21/01 GRAY
0938 PM ANTONIO KS 1.00 INCH HAIL
04/21/01 ELLIS
1047 PM 1.5E LIBERAL KS .88 INCH HAIL
04/21/01 SEWARD
1100 PM 8N LIBERAL KS .88 INCH HAIL
04/21/01 SEWARD
LN/JLKSZ030-031-043>046-061-063>065-074>078-080-084>089-221700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 1009 AM CDT SUN APR 22 2001 ...PART OF SEVERE THUNDERSTORM WATCH NUMBER 167 HAS BEEN CANCELLED... SEVERE THUNDERSTORM WATCH 167 IS NO LONGER IN FOR THE COUNTIES OF HAMILTON, STANTON, MORTON, KEARNY, GRANT AND STEVENS. THE WATCH CONTINUES UNTIL NOON CDT ALONG AND EAST OF LINE INCLUDING SCOTT CITY, GARDEN CITY, SUBLETTE AND LIBERAL. BURKE
KSZ030-031-043>046-061-063>065-074>078-080-084>089-221700- SPECIAL WEATHER STATEMENT...CORRECTION FOR TYPO NATIONAL WEATHER SERVICE DODGE CITY KS 1013 AM CDT SUN APR 22 2001 ...PART OF SEVERE THUNDERSTORM WATCH NUMBER 167 HAS BEEN CANCELLED... SEVERE THUNDERSTORM WATCH 167 IS NO LONGER IN EFFECT FOR THE COUNTIES OF HAMILTON, STANTON, MORTON, KEARNY, GRANT AND STEVENS. THE WATCH CONTINUES UNTIL NOON CDT ALONG AND EAST OF LINE INCLUDING SCOTT CITY, GARDEN CITY, SUBLETTE AND LIBERAL. BURKE
KSZ030-031-043>046-061>066-074>081-084>090-230500-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
117 PM CDT SUN APR 22 2001
STORM SPOTTERS MAY BE NEEDED LATE THIS AFTERNOON AND INTO THE
OVERNIGHT HOURS.
A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE INTO SOUTHWEST KANSAS
LATE THIS AFTERNOON. COLD TEMPERATURES ALOFT ACCOMPANYING THIS SYSTEM
WILL PRODUCE VERY UNSTABLE AIR ALOFT. WITH SOME MOISTURE READY IN
PLACE ACROSS THE ENTIRE REGION...WIDELY SCATTERED THUNDERSTORMS WILL
BE POSSIBLE AGAIN TOWARDS SUNSET. THE GREATEST CHANCE THUNDERSTORMS
TO REDEVELOP LATE TODAY WILL BE ALONG AND NORTHWEST OF A LINE FROM
LACROSSE TO HUGOTON. THE MAIN THREAT FROM ANY STORM THAT DEVELOPS
WILL BE HAIL AND GUSTY WINDS.
THE FOLLOWING IS A SCHEDULE OF THE LAST STORM IDENTIFICATION AND
SPOTTER TRAINING SESSION OF THIS SEASON.
MORTON COUNTY...7 PM THURSDAY 4/26...IN ELKHART AT THE EMS BUILDING,
722 S. STEVENS ST.
ADDITIONAL WEATHER INFORMATION CAN BE FOUND ON OUR WEBSITE AT:
HTTP://WWW.CRH.NOAA.GOV/DDC/
RBKSZ030-031-043>046-061-063>065-074>078-080-084>089-222000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 122 PM CDT SUN APR 22 2001 ...PART OF TORNADO WATCH NUMBER 169 HAS BEEN CANCELLED... TORNADO WATCH NUMBER 169 IS NO LONGER IN EFFECT FOR THE COUNTIES OF TREGO, NESS, HODGEMAN, FORD, CLARK, HAYS, RUSH, PAWNEE, EDWARDS, KIOWA AND COMANCHE. ADDITIONAL STORMS WILL BE POSSIBLE LATER TONIGHT, SO YOU SHOULD ALWAYS NSTAY ABREAST OF THE WEATHER SITUATION AND TAKE APPROPRIATE ACTION IF SEVERE WEATHER DEVELOPS. THE WATCH CONTINUES UNTIL 5 PM CDT FOR STAFFORD, PRATT AND BARBER COUNTIES. BURKE
KSZ030-031-043>046-061-063>065-074>078-080-084>089-222000- SPECIAL WEATHER STATEMENT...CORRECTED HAYS TO ELLIS NATIONAL WEATHER SERVICE DODGE CITY KS 136 PM CDT SUN APR 22 2001 ...PART OF TORNADO WATCH NUMBER 169 HAS BEEN CANCELLED... TORNADO WATCH NUMBER 169 IS NO LONGER IN EFFECT FOR THE COUNTIES OF TREGO, NESS, HODGEMAN, FORD, CLARK, ELLIS, RUSH, PAWNEE, EDWARDS, KIOWA AND COMANCHE. ADDITIONAL STORMS WILL BE POSSIBLE LATER TONIGHT, SO YOU SHOULD ALWAYS STAY ABREAST OF THE WEATHER SITUATION AND TAKE APPROPRIATE ACTION IF SEVERE WEATHER DEVELOPS. THE WATCH CONTINUES UNTIL 5 PM CDT FOR STAFFORD, PRATT AND BARBER COUNTIES. BURKE
The Vance AFB radar (KVNX), 84 km away, was scanning. The volume nearest the first event began at 19:01 UTC.
3 hail, 1 thunderstorm wind. Local standard time, as filed.
Roof blown off a modular home under construction
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2001Every state in 2001This day in weather historyWarnings in Kansas, April 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5244203, 5244204, 5244205, 5244206.